Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 5, NWS Key West, FL

January 14, 2016

NWS Key West, FL issued this small craft advisory at Jan 14, 2016, 4:14 PM EST. It took effect at Jan 14, 2016, 5:00 PM EST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2016, 4:14 PM EST (21:14 UTC)
In effect from
Jan 14, 2016, 5:00 PM EST
Expired
Jan 15, 2016, 9:28 PM EST
In force
28 hr
Issued by
NWS Key West, FL

The text

As transmitted.

250 
WHUS72 KKEY 142114
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
414 PM EST THU JAN 14 2016

GMZ031>035-042>044-052>055-072>075-150400-
/O.NEW.KKEY.SC.Y.0005.160114T2200Z-160115T2200Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
414 PM EST THU JAN 14 2016

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR ALL NEAR AND OFFSHORE WATERS SURROUNDING THE FLORIDA
KEYS...INCLUDING FLORIDA BAY AND HAWK CHANNEL. 

* WINDS...EAST TO SOUTHEAST WINDS WILL INCREASE TO 20 TO 25 KNOTS
  ACROSS KEYS WATERS TONIGHT.

* WAVES/SEAS...SEAS WILL BUILD TO 6 TO 8 FEET...WITH THE HIGHEST SEAS
  IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
6 follow-up statements
353 
WHUS72 KKEY 150317
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1017 PM EST THU JAN 14 2016


GMZ031>035-042>044-052>055-072>075-151000-
/O.CON.KKEY.SC.Y.0005.000000T0000Z-160115T2200Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1017 PM EST THU JAN 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...EAST TO SOUTHEAST WINDS WILL INCREASE TO 20 TO 25 
  KNOTS ACROSS KEYS WATERS TONIGHT. 

* WAVES/SEAS...SEAS WILL BUILD TO 6 TO 8 FEET...WITH THE HIGHEST 
  SEAS IN THE GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
667 
WHUS72 KKEY 150921
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
421 AM EST FRI JAN 15 2016

GMZ031>035-042>044-052>055-072>075-151600-
/O.CON.KKEY.SC.Y.0005.000000T0000Z-160115T2200Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
421 AM EST FRI JAN 15 2016

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...SUSTAINED SOUTHEAST TO SOUTH SURFACE WINDS NEAR 25 KNOTS
  WILL SHIFT TO WEST AND DECREASE TO NEAR 20 KNOTS THIS AFTERNOON.

* WAVES/SEAS...SEAS AS HIGH AS 9 FEET EXPECTED IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$
BS
607 
WHUS72 KKEY 151537
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1037 AM EST FRI JAN 15 2016

GMZ031>035-042>044-052>055-072>075-152200-
/O.CON.KKEY.SC.Y.0005.000000T0000Z-160115T2200Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1037 AM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* WINDS...SUSTAINED SOUTH SURFACE WINDS OF 20 TO 25 KNOTS WILL SHIFT
  TO WEST AND DECREASE TO NEAR 20 KNOTS.

* WAVES/SEAS...SEAS AS HIGH AS 9 FEET EXPECTED IN THE GULF 
  STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
156 
WHUS72 KKEY 152125
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
425 PM EST FRI JAN 15 2016

GMZ031>035-042>044-052>055-072>075-160400-
/O.EXT.KKEY.SC.Y.0005.000000T0000Z-160116T0400Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
425 PM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WINDS...SUSTAINED SOUTHWEST WINDS OF 20 TO 25 KNOTS WILL SHIFT TO
  NORTHWEST AND DECREASE BELOW ADVISORY LEVELS LATE THIS EVENING.

* WAVES/SEAS...SEAS AS HIGH AS 8 FEET EXPECTED IN THE GULF STREAM
  THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
635 
WHUS72 KKEY 152332
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
632 PM EST FRI JAN 15 2016


GMZ031>035-042>044-160045-
/O.CAN.KKEY.SC.Y.0005.000000T0000Z-160116T0400Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
632 PM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR HAWK CHANNEL...FLORIDA BAY...AND ALL NEAR AND
OFFSHORE GULF WATERS. 

$$

GMZ052>055-072>075-160400-
/O.CON.KKEY.SC.Y.0005.000000T0000Z-160116T0400Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
632 PM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WINDS...SUSTAINED SOUTHWEST WINDS OF 20 TO 25 KNOTS WILL SHIFT 
  TO NORTHWEST AND DECREASE BELOW ADVISORY LEVELS LATE THIS 
  EVENING. 

* WAVES/SEAS...SEAS AS HIGH AS 8 FEET EXPECTED IN THE GULF 
  STREAM THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
388 
WHUS72 KKEY 160228
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
928 PM EST FRI JAN 15 2016


GMZ052>055-072>075-160330-
/O.CAN.KKEY.SC.Y.0005.000000T0000Z-160116T0400Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
928 PM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY THAT WAS IN EFFECT FOR THE FLORIDA STRAITS. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 2:56 PM EST, 1 hour 18 minutes earlier.

Area forecast discussion, Jan 14, 2:56 PM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
256 PM EST THU JAN 14 2016

...SOME THUNDERSTORMS MAY BE STRONG LATE TONIGHT AND FRIDAY MORNING...

.DISCUSSION...
CURRENTLY - AN AREA OF HIGH PRESSURE CONTINUES TO EMERGE OFF THE
SOUTHEASTERN ATLANTIC COAST...WHILE A LOW PRESSURE SYSTEM DEEPENS IN
THE NORTHWESTERN GULF OF MEXICO. SURFACE WINDS ARE GENTLE TO
MODERATE OUT OF THE EAST TO SOUTHEAST. THE TURNING TO A WARMER
TRAJECTORY HAS BUMPED TEMPERATURES ALONG THE ISLAND CHAIN INTO THE
LOWER 70S. A STRONG SUBTROPICAL JET ACROSS THE GULF OF MEXICO IS
RESPONSIBLE FOR A BROAD SWATH OF ASCENT AND CLOUDY SKIES ACROSS SOUTH
FLORIDA...THE FLORIDA KEYS...AND SURROUNDING WATERS. THIS THICK CLOUD
COVER IS ACCOMPANIED BY AREAS OF LIGHT RAIN. LOWER LEVELS NEAR THE
KEYS REMAIN DISCONNECTED FROM ALOFT. AS A RESULT...ONLY ISOLATED
SHOWERS HAVE BEEN ABLE TO DEVELOP OVER THE FLORIDA STRAITS.

FORECAST - THE HIGH TO OUR NORTH WILL SHIFT FURTHER EASTWARD OUT
INTO THE ATLANTIC...WHILE THE GULF LOW TRANSLATES EASTWARD ACROSS THE
NORTHERN GULF OF MEXICO. THIS WILL CONTINUE PULLING NORTHWARD A
SWATH OF TIGHTER PRESSURE GRADIENT AND CONTINUE TO FRESHEN EAST TO
SOUTHEAST BREEZES THIS EVENING. THE OLD FRONTAL BOUNDARY WILL
MIGRATE NORTHWARDS TONIGHT...AND INTO FLORIDA FRIDAY. SHOWER AND
THUNDERSTORM CHANCES WILL INCREASE AS THE WARM FRONT NEARS THE ISLAND
CHAIN. THE FAST AND INCREASINGLY ORGANIZED FLOW MAY BE SUFFICIENT TO
GENERATE STRONG WINDS WITH THE STRONGER ACTIVITY. THE BEST TIMING FOR
SHOWER AND THUNDERSTORM ACTIVITY WILL BE LATE TONIGHT INTO EARLY
TOMORROW. OUTSIDE OF CONVECTION...EXPECT WARMER THAN NORMAL
TEMPERATURES DUE TO THE INCREASING WARM FLOW.

RAIN CHANCES WILL DIMINISH QUICKLY LATE FRIDAY AS THE LOW RACES
NORTHEASTWARD ALONG THE ATLANTIC COAST...TAKING WITH IT THE
MOISTURE AND PRESSURE GRADIENT. WINDS WILL COLLAPSE
SATURDAY...BECOMING LIGHT AND VARIABLE. EXPECT WARMER AND MORE HUMID
THAN NORMAL CONDITIONS THROUGH MUCH OF THE WEEKEND.

YET ANOTHER LOW PRESSURE SYSTEM IS EXPECTED TO DRIVE EASTWARD ACROSS
THE GULF OF MEXICO...AND CROSS SOUTH FLORIDA INTO THE ATLANTIC ON
SUNDAY. UNLIKE THE FIRST LOW...THIS LOW IS EXPECTED TO DRIVE A COLD
FRONT THROUGH THE KEYS AS A STRONG HIGH PRESSURE SYSTEM DESCENDS
THROUGH THE PLAINS. AFTER ANOTHER ROUND OF FRESH TO STRONG BREEZES ON
SUNDAY...WINDS WILL CLOCK AROUND WEST...THEN NORTH...DIMINISHING
EARLY NEXT WEEK. SEVERAL DAYS OF MODERATE TO FRESH NORTH BREEZES
BRINGING AT LEAST SEVERAL DAYS OF COOLER AND DRIER THAN NORMAL
WEATHER...WITH SLIM RAIN CHANCES.

&&

.MARINE...
A COUPLE OF LOW PRESSURE SYSTEMS WILL TRAVERSE THE GULF OF
MEXICO...AND EMERGE INTO THE GULF OF MEXICO. THE FIRST LOW WILL RACE
EASTWARDS...CROSS THE SOUTHEASTERN UNITED STATES INTO THE ATLANTIC
ON FRIDAY...AND THE SECOND WILL MOVE ACROSS SOUTH FLORIDA ON SUNDAY.
AS A RESULT...WINDS WILL BE HIGHLY CHANGEABLE...STRENGTHENING
TONIGHT OUT OF THE SOUTHEAST TO SOUTH...VEERING WEST ON FRIDAY...AND
COLLAPSING FRIDAY NIGHT. LIKEWISE...THE SECOND FRONT WILL BRING
ANOTHER ROUND OF FRESH TO STRONG BREEZES. A SMALL CRAFT ADVISORY
WILL BE HOISTED FOR ALL KEYS WATERS TONIGHT. IN ADDITION...FAVORABLE
CONDITIONS FOR STRONG CONVECTION IS ANTICIPATED IN THE FAST AND
ORGANIZED WARM SOUTHEAST FLOW AHEAD OF THE LOWS. MARINERS SHOULD BE
ALERT FOR THE POTENTIAL FOR SPECIAL MARINE WARNINGS.

&&

.AVIATION...
A WETTER THAN NORMAL PATTERN FOR THE EYW AND MTH
TERMINALS. EXTENSIVE CLOUD COVER AND LIGHT RAIN WILL PERSIST LATE
THIS AFTERNOON...TRANSITIONING TO TEMPORARY MVFR CIG/VIS AND SHRA
THIS EVENING. OVERNIGHT WILL FEATURE INCREASING CHANCES FOR
TSRA...RESULTING IN IFR CIG/VIS AND CONVECTIVE WIND GUSTS ABOVE 30
KNOTS. MODERATE SOUTHERLY CROSSWINDS WILL IMPACT BOTH TERMINALS
AFTER 05Z AND PERSIST THROUGH AT LEAST 12Z. CROSSWIND AND
PRECIPITATION IMPACTS EXPECTED TO DECREASE EARLY TOMORROW AFTERNOON.

&&

.CLIMATE...JANUARY 14TH...ON THIS DATE IN KEY WEST CLIMATE
HISTORY...IN 1970...THE DAILY RECORD RAINFALL OF 3.16" WAS RECORDED.
THIS RANKS AS THE 5TH WETTEST JANUARY DAY ON RECORD DATING BACK TO
1871 WHEN RAINFALL RECORDS BEGAN IN KEY WEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  70  79  72  79 / 80 80 10 -
MARATHON  70  80  72  79 / 80 80 10 -

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........11
AVIATION/NOWCASTS.....CLR
DATA COLLECTION.......DEVANAS

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...
WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Jan 14, 6:15 AM EST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
615 AM EST THU JAN 14 2016

FLZ076>078-GMZ031>035-042>044-052>055-072>075-151100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
615 AM EST THU JAN 14 2016

...SOME THUNDERSTORMS MAY BE STRONG LATE TONIGHT AND FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS ANTICIPATED TODAY. HOWEVER...WINDS WILL INCREASE
APPRECIABLY TONIGHT...WHILE SHOWERS AND ISOLATED THUNDERSTORMS ARE
LIKELY TO OVERSPREAD OUR ENTIRE REGION LATE TONIGHT. SOME OF THE THUNDERSTORMS
MAY BE STRONG AFTER MIDNIGHT.

THE PRIMARY THUNDERSTORM HAZARDS WILL BE STRONG GUSTY WINDS IN EXCESS OF
40 MPH...AND CLOUD TO SURFACE LIGHTNING STRIKES. PLEASE STAY TUNED
TO ALL MEDIA OUTLETS...AS WELL AS NOAA WEATHER RADIO FOR POSSIBLE
WARNINGS ISSUED BY YOUR NATIONAL WEATHER SERVICE IN KEY WEST.

IN ADDITION...A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR MOST
OF OUR MARINE DISTRICT TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON FRIDAY...SHOWERS AND ISOLATED THUNDERSTORMS ARE ANTICIPATED ALONG THE
FLORIDA KEYS AND THE ADJACENT NEARSHORE AND SURROUNDING OFFSHORE WATERS OF
THE ISLAND CHAIN. ONCE AGAIN...SOME OF THE THUNDERSTORMS MAY BE STRONG
ESPECIALLY IN THE MORNING.

THE PRIMARY THUNDERSTORM HAZARDS WILL BE STRONG GUSTY WINDS IN EXCESS OF
40 MPH...AND CLOUD TO SURFACE LIGHTNING STRIKES.

ALSO...A SMALL CRAFT ADVISORY WILL BE REQUIRED FOR OUR ENTIRE MARINE
DISTRICT ON FRIDAY AND FRIDAY EVENING. NO HAZARDOUS WEATHER
IS ANTICIPATED SATURDAY AND SATURDAY NIGHT. THEREAFTER...A SMALL CRAFT
ADVISORY MAY BE REQUIRED SUNDAY THROUGH MONDAY...WITH NO HAZARDOUS WEATHER
ANTICIPATED FOR THE REST OF PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

APA

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.